I went off my OmniPod last night, the pod was near death and I didn't want the alarm going off while I was sleeping. I decided to stay on MDI for a few days.

The site I injected Levemir last night has a bruise almost 3 inches in diameter. I've had bruises before but never this bad. I think it's because I injected on top of my operation scar. One side of the bruise is almost in my naval. This sucks because I will have to wear longer tops to cover it up and it's getting hotter her in the afternoon. I've heard that hot compresses will make it go away faster, I'm going to try that. I'm embarrassed to let anyone see it because it sure looks ugly.

I called my school to get some online classes. I found out I waited too long, it is too late to register. I'll have to think of something else to pass the time until September. I'm thinking of begging my dad to buy me a car. That way I can go out to eat, to the library and other great places. Eating all my meals her is bad for me, when I was home I ate less than 150 carbs a day. Here I end up eating that many carbs at each meal.

Views: 318

Comment by Tim on June 28, 2010 at 1:19pm
I've got a monster black and blue bruise on my right thigh for the past 5, 6 days at an injection site. It just happens. I think it's "hitting a vein" though I can't really prove it. Wow is it ugly.

You talk about "Eating all my meals here"... don't know what that means. I did so much better after going to college because I was in charge of my times and meals, not the school. I controlled the horizontal, I controlled the vertical. Oops, maybe you're not old enough to remember The Outer Limits :-)
Comment by chisaki on June 28, 2010 at 1:59pm
My meals at school were fine, I could make my choices. Now that school is out for the summer I eat all of my meals at my aunt's house where I'm staying. She fixes what her family likes which is lots of carbs, almost no veggies or salads. The only place to eat in walking distance is a McDonalds. If I want to go out to eat I would have to take a bus or the trolley.
Comment by marizona007 on June 28, 2010 at 5:53pm
Hi Chisaki and other bruisers...I take Arnica Montana and it helps with bruising. It's found in health food stores and are tiny little round pills that you let melt under your tongue. No side effects, just faster healing of brusing! I don't know if you have a health food store around you Chisaki, but you might be able to ask your pharmacist for somethign too. Here is one website that talks about Arnica Montana:

http://www.ivillage.co.uk/health/comp/herb/articles/0,,181042_18201...
Comment by chisaki on June 28, 2010 at 6:23pm
I looked it up on Wiki and it sounds kind of dangerous if taken internally. Does it upset your stomach?

I would have to ask my father (he is also my doctor) about before I would consider taking it.
Comment by marizona007 on June 28, 2010 at 8:49pm
I think it is dangerous if you ingest the plant form of it, but I wouldn't even know where to get the plant form. The Wikipedia says " Homeopathic preparations of Arnica 24X or more are not toxic as no or negligible amount of Arnica is left after dilution.[6][7]" but you are smart to not jump on a bandwagon and do research! I really swear by it. No, no upset stomach, no side effects except that bruises go away much quicker than if I don't take it when I get a bad bruise. There are things in a regular drug store too that may help you!
Comment by Emmy on June 28, 2010 at 9:52pm
As far as I know Arnica is toxic if ingested and you can't use it on open wounds either. I've seen the homeopathic forms that you are supposed to ingest, but I would never use them. My Dad used some homeopathic remedies once that nearly killed him. They do use toxic substances in some of them, so I just avoid anything homeopathic, and stick with herbal treatments. You do need to research things first.

I do use an Arnica gel for pain relief sometimes. It works. Its for external use only.

However, for bruising I use witch hazel. Its a clear liquid, I just put it in a spray bottle and spritz it on and let it dry. You can also use it in a compress. It makes the bruise look worse for a day or two, but it clear up much faster than without the witch hazel. Its also healing for sprains, strains and sore muscles.

Another thing that helps with nasty bruising is comfrey. You can buy comfrey ointment at health food stores. It great for bruises and even helps speed healing with fractures and broken bones. Comfrey is another herb that can be toxic if the wrong variety is taken internally. Comfrey ointment is safe for external use, which is the only way I'll use it.

I like to spray on the witch hazel and let it dry, then add some comfrey ointment on top of it. When the bruise is not as dark, start using aloe vera gel in place of the witch hazel, or use all three.

I get a lot of bruising because of a bleeding problem, I have several very dark bruises from shots right now, and they are all healing nicely now. Once I start this treatment they really heal fast, compared to the usual.
Comment by chisaki on June 28, 2010 at 10:00pm
I'll get some witch hazel and comfrey ointment tomorrow. I would like to get rid of this bruise before the weekend as I might be going camping at a beach park.

Thanks for the advice.
Comment by Terrie on June 28, 2010 at 10:18pm
Not a good idea to inject onto scar tissue also.
Comment by Brian (bsc) on June 29, 2010 at 4:37am
One thing that I have noticed is that often when I inject, I will know right away when the injection has caused a trauma that will lead to a bruise. You all know the feeling, that awful stinging. When that happens, go right to the fridge, grab an ice cube and compress the injection point. A bruise forms from bleeding, and the bleeding stops within like 30 seconds. If you apply cold and compression to the injury site in those critical 30 seconds, you can markedly minimize bruising.

Usually, I just do the ice trick cause it hurts, but then again, look at my face, I am a total wimp.

ps. It may well be too late for a normal registration, but there are always exceptions to rules. Go right to the school registrar personally. Seek a meeting directly with the registrar and plead your case face to facce. You might be surprised at the result. Think about it.

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

World Diabetes Day at REALM Charter School

REALM Charter is a middle school full of amazing young people eager to learn about World Diabetes Day. Team DHF spent the day with over 300 students and taught them about the Big Blue Test and what they can do Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service